Hail, Wheeler
- When
- June 21, 7:14 AM CST to 7:19 AM CST
- Where
- Wheeler County, 5 mi S of Bartlett
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.817, -98.550
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 21, 1:45 AM CST, 5 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 245 AM CDT WED JUN 21 2006 .SHORT TERM... FIRST SHOT AT CONVECTION TODAY WILL BE DUE TO H3 JET DYNAMICS IN TANDEM WITH COOLING H7 TEMPS. SCT TO ISOLD COVERAGE THROUGHOUT THE DAY WITH MOST WIDESPREAD ACTIVITY TO THE NORTH. WIND AND HAIL THREAT WITH THESE AS ALREADY STORMS ARE INTENSE. LOW LEVEL MOISTURE IS EXPECTED TO REMAIN AVAILABLE TODAY ACROSS THE SOUTH...ALONG WITH MORE INTENSE HEATING. NAM INDICATES BL CONVERGENCE ACROSS THE SOUTH. FAIRLY HIGH CAPE AND SHEAR OF 30- 40KT SHOULD RESULT IN MORE SEVERE WEATHER CHANCES. EXACT PLACEMENT OF SURFACE FEATURES WILL DETERMINE THE MOST LIKELY LOCATIONS...BUT ANYWHERE IN THE SOUTHERN 2/3 OF THE CWA WILL STAND THE RISK OF SEVERE STORMS AND ISOLATED TORNADOES DUE TO POTENTIAL SUPERCELL DEVELOPMENT. IN ADDITION TO STORMS THAT INITIATE WITHIN THE CWA...DEVELOPMENT TO THE WEST OF THE AREA WILL GENERALLY WORK TO THE ESE THROUGH THE EVENING. GREATEST CHANCES FOR OVERNIGHT STORMS AND RAINFALL ACROSS THE SOUTH. IF MAIN AREA OF CONVECTION HEADS ACROSS KS AGAIN...MANY AREAS MAY REMAIN DRY DURING THE OVERNIGHT. HAVE KEPT POPS THROUGHOUT THE NIGHT AND EXTENDED THROUGHOUT THE DAY ON THURSDAY AS WELL WITH JET DYNAMICS STILL IN PLACE. FRIDAY IS TRANSITION TO NW FLOW ALOFT WHICH THEN REMAINS OVER THE WEEKEND. WARMED UP TEMPS ON FRIDAY WHICH RESULTS IN ZERO CIN BY 18Z...THEREFORE DID NOT GET FANCY WITH POP TIMING AND KEPT ANOTHER 12HR PERIOD. MOST INTENSE ACTIVITY HOWEVER SHOULD BE EXPECTED DURING THE AFTERNOON/EVENING HOURS AS INSTABILITY IS MAXIMIZED. NO CHANGES TO POPS ON SATURDAY WITH CHANCES FOR TSRA STILL THERE. MAY NEED SOME POPS FOR SUNDAY AGAIN WITH CONTINUED NW FLOW. TEMPS A BIT TRICKY BUT THINK LOWEST VALUES BASED ON CONVECTIVE FEEDBACK SO WILL HOLD IN THE 80S. .LONG TERM... WARMED UP THE BEGINNING OF NEXT WEEK ONLY SLIGHTLY AS RIDGING ATTEMPTS TO EXPAND TO THE NORTHEAST. WILL MAINTAIN A DRY FORECAST ALTHOUGH ISOLD DEVELOPMENT IS POSSIBLE...ESPECIALLY NORTHERN ZONES...WITH DEVELOPMENT OVER THE BLACK HILLS IMPACTING THE AREA. && .SYNOPSIS... WV PLACES PLACES UPPER LOW OVER THE MB/SK BORDER. CONVECTION TO THE SOUTH OF THE CWA IS MOVING GNERALLY TO THE ENE...WITH ADDITIONAL DEVELOPMENT ACROSS SD. SOME OF THE STORMS OVER SD APPEAR TO BE PRETTY SEVERE...SO WILL CONTNIUE TO MONITOR THE NORTHERN TIER THIS MORNING ESPESCIALLY WITH THE RIGHT MOVER APPROACHING THE EASTERN PANHANDLE. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && JMC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 530 AM CDT WED JUN 21 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-221100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 530 AM CDT WED JUN 21 2006 /430 AM MDT WED JUN 21 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM DEVELOPMENT WILL REMAIN POSSIBLE TODAY AND TONIGHT. THE GREATEST RISK FOR SEVERE STORMS WILL FOCUS SOUTH OF HIGHWAY 2. WITH THE LACK OF A FRONTAL BOUNDARY FOR FOCUS...AN UPPER LEVEL DISTURBANCE MOVING ACROSS COLORADO TODAY WILL SERVE AS THE MAIN FOCUS FOR DEVELOPMENT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN SOUTHEASTERN WYOMING...NORTHEASTERN COLORADO AND THE NEBRASKA PANHANDLE LATE THIS AFTERNOON AND MOVE INTO WESTERN PORTIONS OF THE OUTLOOK AREA. A FEW OF THE STRONGEST STORMS COULD BECOME SEVERE AND CONTAIN LARGE HAIL TO ONE INCH IN DIAMETER AND DAMAGING WINDS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL LINGER INTO THURSDAY. THUNDERSTORM DEVELOPMENT WILL REMAIN POSSIBLE MAINLY FRIDAY NIGHT AND AGAIN SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KAR
The Grand Island radar (KUEX), 167 km away, was scanning. The volume nearest the first event began at 13:15 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510914.